Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2015, 2:09 PM CDT for 4 counties in Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 2:09 PM CDT (19:09 UTC)
- Expired
- May 10, 2015, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 166 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:22 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS53 KEAX 101909
SVREAX
MOC079-115-117-211-101945-
/O.NEW.KEAX.SV.W.0048.150510T1909Z-150510T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTH CENTRAL LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 245 PM CDT
* AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WHEELING...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINNEUS...GALT...BROWNING...LAREDO...PURDIN...HUMPHREYS...OSGOOD...
REGER AND HARRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9287 3975 9336 3999 9368 4027 9344
4027 9337 4035 9336
TIME...MOT...LOC 1909Z 215DEG 38KT 3994 9341
HAIL...1.00IN
WIND...60MPH
$$
PMM1 follow-up statement
130
WWUS53 KEAX 101947
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT SUN MAY 10 2015
MOC079-115-117-211-101957-
/O.EXP.KEAX.SV.W.0048.000000T0000Z-150510T1945Z/
GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO-
247 PM CDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SULLIVAN...NORTH
CENTRAL LIVINGSTON...NORTHERN LINN AND EASTERN GRUNDY COUNTIES IN
NORTH CENTRAL MISSOURI HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 4001 9287 3975 9336 3999 9368 4027 9344
4027 9337 4035 9336
TIME...MOT...LOC 1909Z 215DEG 38KT 3994 9341
$$
PMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 10, 12:33 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1233 PM CDT Sun May 10 2015 .DISCUSSION... Issued at 328 AM CDT SUN MAY 10 2015 Potent storm system will swing through the area today, but the potential for any strong to severe thunderstorms for our region will be highly dependent on how unstable the atmosphere can become by the afternoon. There is a growing consensus among almost all models that numerous showers and a few storms will develop across much of the region through the late morning and early afternoon. Such storms would occur before the atmosphere can obtain any significant instability and also before the better shear arrives, so they would be unlikely to be particularly strong or severe. The biggest impact from this activity would be to stabilize the atmosphere ahead of an approaching cold front which would significantly reduce any threat for severe storms later this afternoon and evening. Given the degree of low level moisture and persistent isentropic ascent expected this afternoon, tend to believe the latest model trends that widespread clouds/precipitation will develop later this morning/early afternoon and keep the severe threat low for later today. Even if such activity fails to materialize, numerous rounds of convection across OK/TX have really modified upstream lapse rates which will make it difficult for our atmosphere to become significantly unstable this afternoon. Additionally, low-level hodographs do not appear particularly supportive of supercells or tornadoes. So even if the sun is able to make an appearance for much of the day, the biggest threat with any storms that develop this afternoon would be a few strong wind gusts and perhaps some quarter-size hail and locally heavy rainfall. Quick west-to-east clearing will occur overnight as the cold front pushes through. High pressure behind this system will provide dry weather and seasonable temperatures for Monday, Tuesday and most of Wednesday. Thunderstorm chances will return to the region by Wednesday night and could linger off-and-on through the end of the week as the upper-level pattern reverts back to broad southwest flow, somewhat similar to the latter half of last week. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1233 PM CDT SUN MAY 10 2015 A broad area of thunderstorm activity is lifting northeast across the Kansas-Missouri border at this time. Storms will linger around with the potential for scattered hit and miss storms to bubble up through the rest of the afternoon. Otherwise, a cold front will sweep east through the region tonight clearing out any lingering low clouds and veering the wind to the west, which could get a bit gusty mid- Monday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Cutter
Hazardous weather outlook, May 10, 5:07 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT SUN MAY 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE...BUT UNLIKELY...LATE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA BY LATE MORNING/EARLY AFTERNOON...THESE STORMS WILL NOT BE SEVERE BUT...WILL PROVIDE ENOUGH CLOUD COVER TO KEEP THE AREA STABLE THROUGH THE AFTERNOON. IF SOME AREAS DO BREAK OUT INTO SUNSHINE THIS AFTERNOON CONDITIONS MAY BECOME UNSTABLE ENOUGH TO PRODUCE SEVERE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS BUT THIS SCENARIO SEEMS UNLIKELY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS WILL BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 10, 12:32 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT SUN MAY 10 2015
MOZ001-101745-
ATCHISON MO-
1232 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 1245 PM CDT...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF HAMBURG...OR 14 MILES NORTHWEST
OF TARKIO...MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 114 AND 123.
LAT...LON 4059 9576 4058 9542 4050 9546 4041 9566
4045 9565 4046 9568 4048 9570 4049 9569
4051 9570 4052 9566 4056 9567 4055 9569
4052 9570 4052 9576 4058 9578
TIME...MOT...LOC 1733Z 200DEG 39KT 4060 9555
PMMSpecial weather statement, May 10, 12:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT SUN MAY 10 2015
MOZ013-020>022-028>031-037-038-101815-
BUCHANAN MO-CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DE KALB
MO-JACKSON MO-LAFAYETTE MO-PLATTE MO-RAY MO-
1250 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR RAY...NORTHEASTERN PLATTE...
WESTERN LAFAYETTE...EASTERN JACKSON...SOUTHWESTERN DEKALB...
CLINTON...CLAY...SOUTHWESTERN CARROLL...WESTERN CALDWELL AND
SOUTHEASTERN BUCHANAN COUNTIES UNTIL 115 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEARBORN TO 5 MILES
SOUTHWEST OF KEARNEY TO GRAIN VALLEY...AND MOVING NORTHEAST AT 45
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BUCKNER...KEARNEY...GOWER...EXCELSIOR SPRINGS...ODESSA...
PLATTSBURG...LATHROP...LAWSON...RICHMOND...LEXINGTON...CAMERON...
MAYSVILLE...SIBLEY...LEVASY...HOLT...ORRICK...EXCELSIOR ESTATES...
CRYSTAL LAKES...WOODS HEIGHTS AND WELLINGTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 13 AND 39.
I-35 BETWEEN MILE MARKERS 11 AND 56.
I-435 LOOP FROM MILE MARKERS 37 TO 54.
I-29 BETWEEN MILE MARKERS 23 AND 35.
I-470 BETWEEN MILE MARKERS 12 AND 16.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3957 9392 3915 9362 3884 9427 3921 9453
3949 9490 3997 9442
TIME...MOT...LOC 1750Z 226DEG 39KT 3957 9466 3937 9440
3900 9413
PMMSpecial weather statement, May 10, 1:42 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT SUN MAY 10 2015
MOZ005-006-014>016-023-024-031-101915-
CARROLL MO-DAVIESS MO-GRUNDY MO-HARRISON MO-LINN MO-LIVINGSTON
MO-MERCER MO-SULLIVAN MO-
142 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SULLIVAN...
SOUTHWESTERN MERCER...LIVINGSTON...WESTERN LINN...SOUTHEASTERN
HARRISON...GRUNDY...NORTHEASTERN DAVIESS AND NORTHERN CARROLL
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 215 PM CDT...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PATTONSBURG TO JAMESPORT TO 7 MILES SOUTH OF UTICA...AND MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CHILLICOTHE...TRENTON...JAMESPORT...UTICA...GILMAN CITY...
WHEELING...MEADVILLE...SPICKARD...GALT...LINNEUS...SPRING HILL...
AVALON...BRIMSON...CHULA...TINDALL...LAREDO...MODENA...MILL
GROVE...HUMPHREYS AND OSGOOD.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 74 AND 85.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4023 9336 3988 9311 3952 9364 3970 9376
3978 9376 3979 9382 3988 9389 4007 9418
4042 9365
TIME...MOT...LOC 1842Z 229DEG 40KT 4007 9400 3994 9380
3966 9361
PMMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 17 min |
| May 10, 12:32 PM CDT | Special Weather Statement | EAX | Atchison | 13 min |
| May 10, 12:50 PM CDT | Special Weather Statement | EAX | Clay, Clinton, DeKalb, Jackson, Lafayette, Ray | 25 min |
| May 10, 1:42 PM CDT | Special Weather Statement | EAX | Daviess, Grundy, Livingston | 33 min |
| May 10, 1:52 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 6 hr |
| May 10, 5:45 PM CDT | Special Weather Statement | EAX | Holt | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.